{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,8,1]],"date-time":"2026-08-01T11:25:39Z","timestamp":1785583539459,"version":"3.56.0"},"reference-count":16,"publisher":"Springer Science and Business Media LLC","content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":[],"published-print":{"date-parts":[[2025,5,5]]},"DOI":"10.7759\/cureus.83531","type":"journal-article","created":{"date-parts":[[2025,5,5]],"date-time":"2025-05-05T19:37:53Z","timestamp":1746473873000},"source":"Crossref","is-referenced-by-count":1,"title":["Pituitary Apoplexy Following Gonadotropin-Releasing Hormone Agonist Therapy: A Rare and Life-Threatening Complication"],"prefix":"10.7759","author":[{"given":"Aytan","family":"Naghiyeva","sequence":"first","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Nadia","family":"Smati","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Calixto-Hope  G","family":"Lucas","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Brandi  R","family":"Page","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Mihail","family":"Zilbermint","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"297","reference":[{"key":"ref1","doi-asserted-by":"publisher","DOI":"10.1016\/j.ecl.2014.10.016","article-title":"Pituitary apoplexy","volume":"44","author":"Briet C","year":"2015","unstructured":"Briet C, Salenave S, Chanson P. Pituitary apoplexy. Endocrinol Metab Clin North Am. 2015, 44:199-209. 10.1016\/j.ecl.2014.10.016","journal-title":"Endocrinol Metab Clin North Am"},{"key":"ref2","doi-asserted-by":"publisher","DOI":"10.4103\/2230-8210.84862","article-title":"Pituitary apoplexy","volume":"15 Suppl 3","author":"Ranabir S","year":"2011","unstructured":"Ranabir S, Baruah MP. Pituitary apoplexy. Indian J Endocrinol Metab. 2011, 15 Suppl 3:S188-96. 10.4103\/2230-8210.84862","journal-title":"Indian J Endocrinol Metab"},{"key":"ref3","doi-asserted-by":"publisher","DOI":"10.1210\/jendso\/bvac113","article-title":"Revisiting pituitary apoplexy","volume":"6","author":"Donegan D","year":"2022","unstructured":"Donegan D, Erickson D. Revisiting pituitary apoplexy. J Endocr Soc. 2022, 6:bvac113. 10.1210\/jendso\/bvac113","journal-title":"J Endocr Soc"},{"key":"ref4","doi-asserted-by":"publisher","DOI":"10.1210\/er.2015-1042","article-title":"Pituitary apoplexy","volume":"36","author":"Briet C","year":"2015","unstructured":"Briet C, Salenave S, Bonneville JF, Laws ER, Chanson P. Pituitary apoplexy. Endocr Rev. 2015, 36:622-45. 10.1210\/er.2015-1042","journal-title":"Endocr Rev"},{"key":"ref5","article-title":"Hypothalamus and pituitary","author":"Melmed S","year":"2025","unstructured":"Melmed S, Auchus RJ, Goldfine AB, et al.. Hypothalamus and pituitary. Williams Textbook of Endocrinology. Elsevier, Philadelphia, PA; 2025. 240-1."},{"key":"ref6","doi-asserted-by":"publisher","DOI":"10.1111\/j.1365-2265.2010.03913.x","article-title":"UK guidelines for the management of pituitary apoplexy","volume":"74","author":"Rajasekaran S","year":"2011","unstructured":"Rajasekaran S, Vanderpump M, Baldeweg S, et al.. UK guidelines for the management of pituitary apoplexy. Clin Endocrinol (Oxf). 2011, 74:9-20. 10.1111\/j.1365-2265.2010.03913.x","journal-title":"Clin Endocrinol (Oxf)"},{"key":"ref7","doi-asserted-by":"publisher","DOI":"10.1007\/s13244-014-0362-0","article-title":"Pituitary apoplexy: an update on clinical and imaging features","volume":"5","author":"Boellis A","year":"2014","unstructured":"Boellis A, di Napoli A, Romano A, Bozzao A. Pituitary apoplexy: an update on clinical and imaging features. Insights Imaging. 2014, 5:753-62. 10.1007\/s13244-014-0362-0","journal-title":"Insights Imaging"},{"key":"ref8","doi-asserted-by":"publisher","DOI":"10.3390\/jcm13092508","article-title":"Pituitary apoplexy: an updated review","volume":"13","author":"Iglesias P","year":"2024","unstructured":"Iglesias P. Pituitary apoplexy: an updated review. J Clin Med. 2024, 13:2508. 10.3390\/jcm13092508","journal-title":"J Clin Med"},{"key":"ref9","doi-asserted-by":"publisher","DOI":"10.1530\/EJE-14-0794","article-title":"Management of endocrine disease: pituitary tumour apoplexy","volume":"172","author":"Capatina C","year":"2015","unstructured":"Capatina C, Inder W, Karavitaki N, Wass JA. Management of endocrine disease: pituitary tumour apoplexy. Eur J Endocrinol. 2015, 172:R179-90. 10.1530\/EJE-14-0794","journal-title":"Eur J Endocrinol"},{"key":"ref10","doi-asserted-by":"publisher","DOI":"10.1517\/13543784.16.11.1851","article-title":"Leuprolide acetate: a drug of diverse clinical applications","volume":"16","author":"Wilson AC","year":"2007","unstructured":"Wilson AC, Meethal SV, Bowen RL, Atwood CS. Leuprolide acetate: a drug of diverse clinical applications. Expert Opin Investig Drugs. 2007, 16:1851-63. 10.1517\/13543784.16.11.1851","journal-title":"Expert Opin Investig Drugs"},{"key":"ref11","doi-asserted-by":"publisher","DOI":"10.1007\/s00432-021-03697-1","article-title":"Pituitary apoplexy induced by gonadotropin-releasing hormone (GnRH) agonist administration for treatment of prostate cancer: a systematic review","volume":"147","author":"Raj R","year":"2021","unstructured":"Raj R, Elshimy G, Jacob A, Arya PV, Unnikrishnan DC, Correa R, Myint ZW. Pituitary apoplexy induced by gonadotropin-releasing hormone (GnRH) agonist administration for treatment of prostate cancer: a systematic review. J Cancer Res Clin Oncol. 2021, 147:2337-47. 10.1007\/s00432-021-03697-1","journal-title":"J Cancer Res Clin Oncol"},{"key":"ref12","doi-asserted-by":"publisher","DOI":"10.1007\/s11102-021-01143-6","article-title":"GnRH agonist-associated pituitary apoplexy: a case series and review of the literature","volume":"24","author":"Guarda FJ","year":"2021","unstructured":"Guarda FJ, Yu X, Shiraliyeva N, Haines MS, Bradbury M, Saylor PJ, Nachtigall LB. GnRH agonist-associated pituitary apoplexy: a case series and review of the literature. Pituitary. 2021, 24:681-9. 10.1007\/s11102-021-01143-6","journal-title":"Pituitary"},{"key":"ref13","doi-asserted-by":"publisher","DOI":"10.1007\/s11102-009-0202-2","article-title":"Apoplexy in non functioning pituitary adenoma after one dose of leuprolide as treatment for prostate cancer","volume":"13","author":"Guerra Y","year":"2010","unstructured":"Guerra Y, Lacuesta E, Marquez F, Raksin PB, Utset M, Fogelfeld L. Apoplexy in non functioning pituitary adenoma after one dose of leuprolide as treatment for prostate cancer. Pituitary. 2010, 13:54-9. 10.1007\/s11102-009-0202-2","journal-title":"Pituitary"},{"key":"ref14","doi-asserted-by":"publisher","DOI":"10.1634\/theoncologist.5-2-162","article-title":"Development of GnRH antagonists for prostate cancer: new approaches to treatment","volume":"5","author":"Cook T","year":"2000","unstructured":"Cook T, Sheridan WP. Development of GnRH antagonists for prostate cancer: new approaches to treatment. Oncologist. 2000, 5:162-8. 10.1634\/theoncologist.5-2-162","journal-title":"Oncologist"},{"key":"ref15","unstructured":"Lupron Injection (Leuprolide Acetate) Rx Only. (2024). Accessed. March 5, 2025: https:\/\/www.accessdata.fda.gov\/drugsatfda_docs\/label\/2014\/019010s037lbl.pdf."},{"key":"ref16","doi-asserted-by":"publisher","DOI":"10.1007\/BF03348020","article-title":"Pituitary apoplexy of a gonadotroph adenoma following gonadotrophin releasing hormone agonist therapy for prostatic cancer","volume":"20","author":"Reznik Y","year":"1997","unstructured":"Reznik Y, Chapon F, Lahlou N, Deboucher N, Mahoudeau J. Pituitary apoplexy of a gonadotroph adenoma following gonadotrophin releasing hormone agonist therapy for prostatic cancer. J Endocrinol Invest. 1997, 20:566-8. 10.1007\/BF03348020","journal-title":"J Endocrinol Invest"}],"container-title":["Cureus"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/www.cureus.com\/articles\/347826-pituitary-apoplexy-following-gonadotropin-releasing-hormone-agonist-therapy-a-rare-and-life-threatening-complication","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,5,5]],"date-time":"2025-05-05T19:37:54Z","timestamp":1746473874000},"score":1,"resource":{"primary":{"URL":"https:\/\/www.cureus.com\/articles\/347826-pituitary-apoplexy-following-gonadotropin-releasing-hormone-agonist-therapy-a-rare-and-life-threatening-complication"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2025,5,5]]},"references-count":16,"URL":"https:\/\/doi.org\/10.7759\/cureus.83531","relation":{},"ISSN":["2168-8184"],"issn-type":[{"value":"2168-8184","type":"print"}],"subject":[],"published":{"date-parts":[[2025,5,5]]}}}